I am a 32 year old female and 10 years ago I was diagnosed with Optic Neuritis and treated with oral steriods. I got my vision back 100% at that time. 1 month after that incident I was admitted to the hospital for numbness, couldn't walk a straight line, severe headaches and dizziness. I lost feeling on the entire left side of my body and I couldn't smile on one side and my speech & handwriting were distorted. They did an MRI and found lesions all over my brain and also did several other tests (Spinal tap, angiogram, EKG, even a brain biopsy). The doctors finally diagnosed me with 'probable MS' although not one test really came back 100% conclusive that it was but being that I had been diagnosed with Optic Neuritis recently they were lead in that direction. I was treated with IV Steriods at the time for 4 days and then went on oral prednisone. I also took Avonex injections for several years. I eventually got better and all my symptoms went away. I had a follow up MRI 4 years ago and to my neurologists surprise, there was not one lesion. Apparently with MS the lesions are usually permanent and don't just dissapper. The doctor that did the follow up MRI was different from the one I was diagnosed by (I moved to anothers state) and he thought maybe I was mis-diagnosed. He told me to stop all my Avonex injections since I was not experiencing any MS symptoms and my MRI was clear. Since that time I've never had any MS symptoms until last week when I got the blurriness and severe pain in my left eye so bad that I had to be admitted to the hospital and again they treated me with IV Steriods (Solumedrol) for 4 days. An MRI showed no lesions so that is a very good sign. My vision is still not 100% yet but I am still being weaned off steriods orally for another month or so so hopefully it will come back normal. My question is that I feel alot of anxiety, jitterness, nervousness and brain fog. I can't seem to think clearly and I feel like like nothing around me is real, my body feels detached from my mind or something. I don't know if it's the steriods that are causing this or maybe it's a sign of depression? To top it all off I have been trying to get pregnant for over 1.5 years and have gone through 2 failed IVF's so I am very sad that I haven't been able to conceive a child as well.
I am hoping that as I get further weaned off the steriods that I will feel like my normal self again. I would just like to know if the steriods could be causing these "awkward" feelings and symptoms? I've never experienced depression before either.